In order to achieve 4700.00 mg of potassium daily I need to ingest approximately 30 g of potassium gluconate. When I first added this to my Soylent recipe I began getting the following symptoms:
- Severe diarrhea
- Muscle weakness
- Mental confusion
- Shortness of breath
- Chest pains
The only other things I was consuming throughout the day were green tea, coffee and water.
I believe that these are symptoms of hyperkalemia. I dropped the potassium gluconate down from 30 g to 3 g - which brought me into a daily intake of 680.75 mg of potassium. After doing this all negative symptoms disappeared.
I was wondering if anyone else has had this experience. My thoughts are that I could try and increase my dosage of potassium very slowly until I reach the RDA amount, watching out for any unfavourable reactions. What do you think? I do have systemic lupus erythematosus (SLE) but as far as my specialist is aware, my kidneys are working just fine. I would like to hear your thoughts on this matter, any input that you may have is deeply appreciated.